Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 9, NWS Northern Indiana

February 3, 2016

NWS Northern Indiana issued this small craft advisory at Feb 3, 2016, 4:41 AM EST. It took effect at Feb 3, 2016, 9:00 AM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2016, 4:41 AM EST (09:41 UTC)
In effect from
Feb 3, 2016, 9:00 AM EST
Expired
Feb 4, 2016, 5:00 AM EST
In force
20 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

143 
WHUS73 KIWX 030941
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
441 AM EST WED FEB 3 2016

LMZ043-046-031745-
/O.NEW.KIWX.SC.Y.0009.160203T1400Z-160204T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
441 AM EST WED FEB 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING
TO 5 AM EST THURSDAY. 


* WINDS: SOUTHWEST INCREASING TO 20 TO 30 KNOTS...VEERING WEST
  THIS AFTERNOON. WINDS GRADUALLY SUBSIDING TO 15 TO 20 KNOTS
  TONIGHT. 

* WAVES: BUILDING TO 3 TO 6 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
159 
WHUS73 KIWX 031537
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1037 AM EST WED FEB 3 2016

LMZ043-046-032345-
/O.CON.KIWX.SC.Y.0009.000000T0000Z-160204T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1037 AM EST WED FEB 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...VEERING
  WEST THIS AFTERNOON.

* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
365 
WHUS73 KIWX 032059
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 PM EST WED FEB 3 2016

LMZ043-046-040500-
/O.CON.KIWX.SC.Y.0009.000000T0000Z-160204T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
359 PM EST WED FEB 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* WINDS: WEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
865 
WHUS73 KIWX 040410
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1110 PM EST WED FEB 3 2016

LMZ043-046-041000-
/O.CON.KIWX.SC.Y.0009.000000T0000Z-160204T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1110 PM EST WED FEB 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* WINDS: WEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
694 
WHUS73 KIWX 041009
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 AM EST THU FEB 4 2016

LMZ043-046-041115-
/O.EXP.KIWX.SC.Y.0009.000000T0000Z-160204T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
509 AM EST THU FEB 4 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 2:16 AM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Feb 3, 2:16 AM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
216 AM EST WED FEB 3 2016

.SYNOPSIS...
ISSUED AT 315 PM EST TUE FEB 2 2016

A DEEP CYCLONE OVER NORTHERN KANSAS WILL LIFT NORTHEAST INTO
SOUTHWEST WISCONSIN AND WEAKEN BY WEDNESDAY MORNING. THE WARM
FRONT ASSOCIATED WITH THIS SYSTEM WILL LIFT UP ACROSS THE AREA
THIS EVENING WITH NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS. THE
COLD FRONT ASSOCIATED WITH THE LOW WILL SWEEP EASTWARD ACROSS THE
AREA OVERNIGHT CAUSING ANOTHER ROUND OF SHOWERS AND POSSIBLY
THUNDERSTORMS. LOWS TONIGHT WILL RANGE FROM THE MID 30S OVER
SOUTHWEST MICHIGAN AND NORTHWEST INDIANA TO THE MID 40S OVER WEST
CENTRAL OHIO.

&&

.UPDATE...
ISSUED AT 206 AM EST WED FEB 3 2016

A NEW SURFACE LOW WAS FORMING ON THE TRIPLE POINT OVER FAR
SOUTHWEST LOWER MICHIGAN. SOME COLDER AIR WAS BEGINNING TO SPREAD
INTO THE AREA...HOWEVER...THE LIGHT WINDS...RECENT RAINFALL AND
LACK OF DRY AIR ADVECTION HAD ALLOWED FOG TO FORM OVERNIGHT. THE
FOG IS EXPECTED TO DEVELOP FARTHER EAST AND PERSIST UNTIL AROUND
DAYBREAK. HAVE ISSUED A DENSE FOG ADVISORY FOR THIS ANTICIPATED
FOG DEVELOPMENT UNTIL 8 AM EST...7 AM CST.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 315 PM EST TUE FEB 2 2016

DEEP LYRD CYCLONE OVR NRN KS THIS AFTN WILL OPEN EWD
AND DEAMPLIFY SHRT TERM. ATTENDANT SHARP WMFNTL BNDRY WILL CONT TO
MIX RAPIDLY NORTH THROUGH THIS EVENING AND XPC MOST IF NOT ALL OF
THE CWA WILL FALL INTO THE WARM SECTOR FOR A TIME THIS EVENING.
UPSTREAM LLJ ACRS IL WILL CONT TO TRANSLATE EWD W/TIME AIDING
DOWNSTREAM MSTR FLUX/THETA-E ADVTN LOCALLY. THUS XPC BKN SHRA/TSRA
ACRS IL INTO WRN IN WILL CONGEAL AND EXPAND W/TIME THROUGH THIS
EVENING. WHILE SVR IS NOT XPCD...STG 60+ PLUS 925MB FLW MAY YIELD A
FEW STG GUSTS IN THE HEAVIEST RAIN CORES THIS EVENING.

OTRWS CLASSIC MID LVL DRYSLOT WILL OVERSPREAD THE AREA W-E OVERNIGHT
AS SHRA END. SRN END OF WRAP AROUND ASSOCD/W WKNG MID LVL COMMA HEAD
MAY CLIP NRN/NWRN AREAS WED AFTN YET INHERITED POPS LOOK OVERDONE.
REGARDLESS LL CAA LAGS W/ERN AREAS QUITE MILD TO START WED AM
FOLLOWED BY FALLING TEMPS THROUGH THE AFTN.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 315 PM EST TUE FEB 2 2016

SOME LAKE ENHANCED SNOW SHOWERS EXPECTED WED NIGHT INTO THURS
MORNING AS THERMAL TROUGH ADVECTS OVER THE AREA AMID LINGERING
MOISTURE AND CYCLONIC FLOW. 850MB TEMPS DROP TO AROUND -12C BY
MORNING AND FORECAST SOUNDINGS SUGGEST CONVECTIVE DEPTHS UP TO 6
KFT. FETCH IS LIMITED THOUGH (270-290)...ESPECIALLY BY THE TIME
COLDEST AIR ARRIVES. WILL ALSO BE A LIMITED TIME WINDOW FOR
FAVORABLE CONDITIONS. WINDS BACK TO THE SW BY THURS AFTERNOON WITH
LOWERING INVERSION AS MIDLEVEL TROUGH AXIS PASSES OVERHEAD. WILL
ALSO BE INCREASING DRY AIR ENTRAINMENT BY LATER THURS MORNING AND
SUSPECT ANY LINGERING SNOW SHOWERS WILL END BY 18Z. A FEW LOCATIONS
IN OUR NW ZONES MAY SEE UP TO AN INCH BUT LITTLE TO NO ACCUMULATION
EXPECTED ELSEWHERE. SOME LATE DAY WAA SHOULD PUSH HIGH TEMPS INTO
THE LOW 30S.

REST OF THE LONG TERM RELATIVELY QUIET. SLOWLY MODERATING
TEMPERATURES EXPECTED THROUGH MONDAY WITH JUST A FEW...VERY
SMALL...CHANCES FOR PRECIP AS A FEW WEAK SHORTWAVES CROSS THE
REGION. EXPECT THIS PERIOD TO BE PRIMARILY DRY THOUGH. MORE
INTERESTING STORY IS HIGHLY AMPLIFIED PATTERN EXPECTED TO DEVELOP
NEXT WEEK WITH A VERY DEEP TROUGH OVER THE EASTERN CONUS AND
LONGWAVE RIDGING OUT WEST. THIS WILL LIKELY BRING THE RETURN OF
ARCTIC AIR...THOUGH MODELS STILL STRUGGLING WITH EXACT TIMING AND
STRENGTH OF THERMAL TROUGH. REGARDLESS OF THE DETAILS...DO EXPECT
COLDER CONDITIONS AND SOME LAKE EFFECT SNOW FOR THE MIDDLE OF
NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 206 AM EST WED FEB 3 2016

A NEW SURFACE LOW WAS FORMING ON THE TRIPLE POINT OVER FAR
SOUTHWEST LOWER MICHIGAN. SOME COLDER AIR WAS BEGINNING TO SPREAD
INTO THE AREA...HOWEVER...THE LIGHT WINDS...RECENT RAINFALL AND
LACK OF DRY AIR ADVECTION HAD ALLOWED FOG TO FORM OVERNIGHT. THE
FOG IS EXPECTED TO DEVELOP INTO THE SBN AREA EARLY THIS
MORNING....AND MAY REACH FT WAYNE. ADDED VERY LOW IFR CONDITIONS
TO SBN. OTHERWISE...CONDITIONS SHOULD IMPROVE SOME AS LOW LEVEL
WINDS INCREASE LATER TODAY. HOWEVER EXPECT LOW CLOUDS TO PERSIST
FOR SOME TIME.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...DENSE FOG ADVISORY UNTIL 8 AM EST /7 AM CST/ THIS MORNING FOR
     INZ003>008-012>017-020-022>024.

MI...DENSE FOG ADVISORY UNTIL 8 AM EST THIS MORNING FOR MIZ077>081.

OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     LMZ043-046.

&&

UPDATE...SKIPPER
SYNOPSIS...T
SHORT TERM...T
LONG TERM...AGD
AVIATION...SKIPPER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 2, 4:49 AM EST, 23 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 AM EST TUE FEB 2 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-031000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
449 AM EST TUE FEB 2 2016 /349 AM CST TUE FEB 2 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING.
SOME OF THE STORMS COULD CONTAIN WIND GUSTS TO AROUND 55 MPH SOUTH OF
A CHALMERS TO MONTPELIER INDIANA LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-031000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
449 AM EST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR TODAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT
MAY PERSIST TONIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY WEDNESDAY AND WEDNESDAY
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 7:03 PM ESTSmall Craft AdvisoryIWX9 hr
Feb 2, 9:39 PM ESTSpecial Weather StatementIWXPulaski, Starke36 min
Feb 3, 1:39 AM ESTDense Fog AdvisoryIWXCass, Elkhart, Fulton, LaGrange, Marshall, Miami and 7 more6 hr

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.